Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 18, 2022, 3:51 PM CDT for 4 counties in Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 3:51 PM CDT (20:51 UTC)
- Expired
- Mar 18, 2022, 5:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:53 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:23 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 18, 3:23 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
423 PM EDT Fri Mar 18 2022
.NEAR TERM [Through Saturday]...
Rain and thunderstorms have arrived to the CWA this afternoon,
with precipitation currently spread across our GA, AL, and FL
Panhandle counties. This will continue to slowly move eastward
across the region with showers and storms entering the Big Bend
later this evening. Behind this wave of precipitation comes the
slow moving cold front which is slated to spark up some showers
and thunderstorms during the overnight hours. Some of the guidance
suggests a tongue of CAPE coinciding with some shear which could
lead to strong to possibly severe storms. Current thinking is that
storms should generally stay east of the Panama City to Albany
line and for after midnight. The chance for precipitation will
continue through Saturday afternoon, mainly across SE GA and our
FL counties. Should severe weather develop tomorrow the primary
threats will be damaging wind and hail. Where it's not storming
tomorrow, expect dry conditions and partly cloudy skies.
.SHORT TERM [Saturday Night Through Sunday Night]...
Saturday night, some showers may linger across the Big Bend as the
cold front slowly exits the region. High pressure will then build
behind it allowing for dry conditions to return to the forecast.
Highs on Sunday look to be in the low to mid 70s under mainly
sunny skies. Cooler weather is then on tap for Sunday night, with
low temperatures falling into the 40s.
.LONG TERM [Monday Through Friday]...
By Monday, as the surface ridge
shifts eastward and the winds come around to the east and eventually
the southeast, we'll see dewpoints across the area gradually begin
to increase. A low pressure system will push across the Plains on Tuesday
with an associated cold front moving into the southeast Tuesday night.
This will bring the return of showers and thunderstorms to the region
midweek with the potential for another round of severe weather.
&&
.AVIATION...
[Through 18Z Saturday]
Thunderstorms are forecast for today with convection already
spreading across SE AL and western GA. Cig and vsbys have already
dropped to IFR in DHN with the possibility LIFR cigs being
possible in the strongest areas of convection. Until storms arrive
at the other TAF sites, expect conditions to be either VFR or
MVFR pending on cloud cover. Storms will have the chance to be
strong to severe. Damaging winds, hail, and a few tornadoes will
be possible.
For tonight, cigs are forecast to lower again to IFR and LIFR
conditions. Vsby should remain good, outside of any showers or
storms that may develop, due to steady winds tonight.
&&
.MARINE...
No major chances to the forecast as we await the arrival of a
cold front. This will bring shower and thunderstorms to the Gulf
through tomorrow. Winds are forecast to hold at Small Craft
Advisory levels through this evening with perhaps a few hours of
near cautionary level winds for the overnight hours. Winds will
remain elevated for much of the week with Small Craft conditions
possible by early to mid week.
&&
.FIRE WEATHER...
Wet weather is forecast for today as rain and thunderstorms roll across
the region. Precipitation has already been happening across SE AL and
portions of the western FL Panhandle and SW GA. Precipitation will
continue to move slowly this afternoon and early this evening. We may
briefly catch a break in precip for some of the overnight hours;
however, this would be short lived as there is the potential for storms
to redevelop and the continue into Saturday. The best chance for tstorm
activity tomorrow should be east of the Flint River. Winds will veer out
of the west on Saturday, then north of Sunday. Min RH values will also
bottom out in the low to mid 30s Sunday afternoon behind the cold
front.
&&
.HYDROLOGY...
Thunderstorms and rain have brought flash flooding to portions of
SE AL this afternoon. This falls online with the WPC Marginal
Risk (at least 5% chance of flash flooding) over our CWA. The
threat for flash flooding will likely continue for the next
several hours, especially over SE AL and the FL Panhandle. After
that, the precipitation threat may wind down for this event. The
good news is that tomorrow rain rates look substantially less. SE
AL may get around 0.10", SW GA around 0.05 to 0.50", and around
0.10 to 0.50" for northern FL. After that, the next chance for
rain arrives by midweek.
The only river that remains in minor flood stage is the
Fenholloway River at Foley. This is expected t recede over the
next few days. Otherwise, no riverine flooding is currently
expected over the next 7 days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 75 48 73 46 / 50 60 30 0 0
Panama City 61 70 49 71 50 / 50 50 20 0 0
Dothan 58 71 44 70 44 / 30 10 0 0 0
Albany 64 74 46 72 44 / 40 30 10 0 0
Valdosta 65 76 49 71 45 / 30 70 30 0 0
Cross City 66 78 53 74 47 / 20 40 50 10 0
Apalachicola 64 71 50 70 52 / 50 60 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM CDT this evening for Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...KR
SHORT TERM...KR
LONG TERM...KR
AVIATION...KR
MARINE...KR
FIRE WEATHER...KR
HYDROLOGY...KRIn the hours before
Special weather statement, Mar 18, 2:26 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Fri Mar 18 2022
GAZ127>129-131-146>148-158-159-182015-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-
Turner GA-Thomas GA-
326 PM EDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of Cook, southwestern
Irwin, northwestern Berrien, southeastern Turner, northeastern
Thomas, northwestern Brooks, Colquitt, Tift and southeastern Worth
Counties through 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doerun to near Coolidge. Movement was east
at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Moultrie, Adel, Sparks, Enigma, Omega, Norman Park, Lenox, Ty
Ty, Coolidge, Phillipsburg, Mystic, Unionville, Riverside, Poulan,
Schley, Sycamore, Berlin, Funston and Sumner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3164 8325 3103 8343 3103 8347 3098 8344
3097 8403 3168 8370
TIME...MOT...LOC 1926Z 261DEG 33KT 3135 8384 3105 8394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Mar 18, 2:40 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 SW DOTHAN 31.21N 85.41W
03/18/2022 HOUSTON AL BROADCAST MEDIA
POWER LINES DOWN AT INTERSECTION OF
SOUTHLAND DRIVE AND SOUTH PARK AVENUE.
&&Local storm report, Mar 18, 2:43 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 SW DOTHAN 31.21N 85.41W
03/18/2022 HOUSTON AL BROADCAST MEDIA
POWER LINES DOWN ON THE 1400 BLOCK OF W.
SELMA STREET.
&&Local storm report, Mar 18, 3:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM FLASH FLOOD OZARK 31.46N 85.65W
03/18/2022 DALE AL LAW ENFORCEMENT
ANDREWS AVENUE AT WEST COLLEGE WAS FLOODED
BUT PASSABLE.
1157 AM FLASH FLOOD 1 NE PLEASANT HILL 31.44N 85.67W
03/18/2022 DALE AL EMERGENCY MNGR
LOWERY RD @ DEESE RD IS FLOODED.
1214 PM FLASH FLOOD 1 SW DALE COUNTY LAKE 31.47N 85.65W
03/18/2022 DALE AL PUBLIC
FLOODING OCCURRED ON ROY PARKER ROAD BETWEEN
N. UNION AVENUE AND TROY ST.
1224 PM FLASH FLOOD 1 SSW DILL 31.50N 85.66W
03/18/2022 DALE AL PUBLIC
FLOODING REPORTED ON JERNIGAN RD @ HAWRIDGE
RD.
&&Local storm report, Mar 18, 3:16 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 1 NE GENEVA 31.04N 85.87W
03/18/2022 GENEVA AL PUBLIC
FLOODING REPORTED IN NORTHEASTERN GENEVA,
AL.
&&Local storm report, Mar 18, 3:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 NNE WHIGHAM 30.93N 84.29W
03/18/2022 GRADY GA PUBLIC
DAMAGE TO A SHEDS ROOF ON A FARM AT 1047
CEDAR SPRINGS ROAD. PART OF A METAL ROOF WAS
TOSSED INTO NEARBY TREES.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:31 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 45 hr |
| Mar 18, 1:33 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 7 hr |
| Mar 18, 12:53 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 97 min |
| Mar 18, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 54 min |
| Mar 18, 2:41 PM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Mar 18, 3:06 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 54 min |
| Mar 18, 3:12 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 3:33 PM CDT | Tornado Warning | TAE | Holmes, Walton, Washington | 27 min |
| Mar 18, 3:59 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Mar 18, 4:16 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 59 min |
| Mar 18, 4:33 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 87 min |
| Mar 18, 4:47 PM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 3 hr |
| Mar 18, 5:45 PM CDT | Tornado Warning | TAE | Bay | 45 min |
| Mar 18, 5:50 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Washington | 3 hr |
| Mar 18, 6:01 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 89 min |
| Mar 18, 6:08 PM CDT | Special Marine Warning | TAE | 97 min | |
| Mar 18, 6:12 PM CDT | Special Weather Statement | TAE | Madison | 33 min |
| Mar 18, 6:23 PM CDT | Tornado Warning | TAE | Bay | 37 min |
| Mar 18, 6:42 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Liberty, Washington | 3 hr |
| Mar 18, 10:58 AM CDT | Special Weather Statement | TAE | Quitman, Randolph | 47 min |
| Mar 18, 11:04 AM CDT | Special Weather Statement | TAE | Clay | 56 min |
| Mar 18, 12:28 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 62 min |
| Mar 18, 1:09 PM CDT | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 17 min |
| Mar 18, 1:37 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Lee and 5 more | 67 min |
| Mar 18, 2:26 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Irwin, Tift | 49 min |
| Mar 18, 4:49 PM CDT | Special Weather Statement | TAE | Brooks | 41 min |
| Mar 18, 10:25 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 95 min |
| Mar 18, 11:15 AM CDT | Areal Flood Advisory | TAE | Coffee, Dale | 5 hr |
| Mar 18, 11:28 AM CDT | Flash Flood Warning | TAE | Coffee | 4 hr |
| Mar 18, 11:47 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 88 min |
| Mar 18, 12:16 PM CDT | Flash Flood Warning | TAE | Dale, Henry, Houston | 5 hr |
| Mar 18, 12:41 PM CDT | Flash Flood Warning | TAE | Geneva, Houston | 5 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.